Alert archive / Idaho / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 21, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 21, 2010, 4:40 PM MDT for Bingham County, Bonneville County, Teton County, Idaho. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2010, 4:40 PM MDT (22:40 UTC)
- Expired
- Jul 21, 2010, 5:45 PM MDT
- In force
- 65 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bingham County, ID, Bonneville County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 107 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 5:30 PM MDT | HAIL 0.25 | 3 Wnw Swan Valley, ID | HEAVY, SHORT-LIVED RAINFALL WITH THE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.7 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
124 WUUS55 KPIH 212240 SVRPIH IDC011-019-081-212345- /O.NEW.KPIH.SV.W.0021.100721T2240Z-100721T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO 440 PM MDT WED JUL 21 2010 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO... EASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO... THIS INCLUDES THE CITY OF SWAN VALLEY... SOUTH CENTRAL TETON COUNTY IN SOUTHEAST IDAHO... * UNTIL 545 PM MDT * AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 24 MILES SOUTHWEST OF IRWIN...OR 18 MILES NORTHWEST OF GRAY...AND MOVING NORTHEAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...SWAN VALLEY...IRWIN AND PALISADES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4367 11122 4328 11115 4306 11167 4321 11183 TIME...MOT...LOC 2240Z 225DEG 22KT 4321 11162 $$ TW
2 follow-up statements
957 WWUS55 KPIH 212311 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 511 PM MDT WED JUL 21 2010 IDC011-019-081-212345- /O.CON.KPIH.SV.W.0021.000000T0000Z-100721T2345Z/ TETON ID-BONNEVILLE ID-BINGHAM ID- 511 PM MDT WED JUL 21 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR EAST CENTRAL BINGHAM...EASTERN BONNEVILLE AND SOUTH CENTRAL TETON COUNTIES... AT 508 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF SWAN VALLEY...MOVING NORTHEAST AT 25 MPH. A SECONDARY STORM IS FOLLOWING THIS FIRST STORM WITH THE SAME INTENSITY. LOCATIONS AFFECTED INCLUDE...SWAN VALLEY...IRWIN AND PALISADES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF ON OR NEAR PALISADES...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM! && LAT...LON 4367 11122 4328 11115 4306 11167 4321 11183 TIME...MOT...LOC 2308Z 225DEG 22KT 4333 11145 $$ TW
682 WWUS55 KPIH 212340 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 540 PM MDT WED JUL 21 2010 IDC011-019-081-212350- /O.EXP.KPIH.SV.W.0021.000000T0000Z-100721T2345Z/ TETON ID-BONNEVILLE ID-BINGHAM ID- 540 PM MDT WED JUL 21 2010 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BINGHAM...EASTERN BONNEVILLE AND SOUTH CENTRAL TETON COUNTIES WILL EXPIRE AT 545 PM MDT... LOCATIONS AFFECTED INCLUDE...MAINLY RURAL AREAS OF...EASTERN BONNEVILLE AND SOUTHERN TETON COUNTIES. LAT...LON 4367 11122 4328 11115 4306 11167 4321 11183 TIME...MOT...LOC 2340Z 225DEG 22KT 4347 11126 $$ TW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:00 PM MDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 21, 2:00 PM MDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 200 PM MDT WED JUL 21 2010 .DISCUSSION...TONIGHT THROUGH NEXT WEDNESDAY. THE LATEST SATELLITE IMAGERY WAS SHOWING MID LEVEL SUB-TROPICAL MOISTURE LIFTING NE ACROSS THE REGION AHEAD OF A MODEST PAC NW SHORT-WAVE WHICH WAS ADVANCING EAST THROUGH OREGON. AN UPPER LEVEL JET SEGMENT ASSOCIATED WITH THE SHORT-WAVE TROUGH COUPLED WITH A WEAK VORT FEATURE EMBEDDED IN THE SUB-TROPICAL FLOW LIFTING ACROSS SE IDAHO APPEARED TO HAVE SPARKED AN EARLY ROUND OF CONVECTION TODAY. THE UPPER TROUGH IS EXPECTED TO GRADUALLY SHEAR ENE THROUGH SRN IDAHO TONIGHT WITH THE ASSOCIATED JET ADVANCING EAST ACROSS THE WYOMING BORDER AFTER MIDNIGHT (06Z). THUS FORECAST AREA WILL REMAIN UNDER FAVORABLE DYNAMICS AND MOISTURE THROUGHOUT THE EVENING WITH THE POTENTIAL OF SEVERE THUNDERSTORMS BEFORE WEAKENING RAPIDLY OVERNIGHT. A RELATIVELY DRY WEST FLOW TAKES HOLD THURSDAY...PERHAPS ENOUGH MIXING TO CREATE NEAR LAKE WIND CONDITIONS ON AMERICAN FALLS RESERVOIR. THE LAST FOUR EVENTS WHICH LOOKED MORE DYNAMIC...ALL FAILED TO VERIFY ADVISORY CONDITIONS SO WILL HOLD OFF ON ANY HIGHLIGHTS UNTIL WE GET A LAST LOOK THURSDAY MORNING. FOR THE REMAINDER OF THE WEEK...THE RIDGE OF HIGH PRESSURE ACROSS THE SRN STATES GRADUALLY EXPANDS NORTH THROUGH THE GREAT BASIN. BETTER RUN TO RUN CONSISTENCY HAS BEEN EXHIBITED IN THE MODELS THE LAST TWO DAYS WHICH SUGGESTS THAT A DEEP SUB-TROPICAL FLOW WILL SPREAD INTO SRN IDAHO IN EARNEST SUNDAY AND CONTINUE THROUGH WEDNESDAY OF NEXT WEEK. THUS HAVE CONTINUED THE TREND OF BUMPING PRECIPITATION POTENTIAL UPWARDS EARLY NEXT WEEK. HUSTON && .AVIATION...SCATTERED THUNDERSTORMS CONTINUE NEAR KIDA THROUGH 22/04Z THIS EVENING AND LATE DAY SUNSHINE/SURFACE HEATING COULD STILL BRING THUNDERSTORMS TO LIFE VICINITY OF KPIH. WIDESPREAD VFR EXPECTED THURSDAY WITH WEST-NORTHWEST FLOW ALOFT. PRESENCE OF JET WINDS ACROSS NORTHERN IDAHO WILL ENHANCE WIND GUSTS TO NEAR 30 MPH DURING THE AFTERNOON FROM KBYI TO KPIH. RS && .FIRE WEATHER...CLOUD COVER HAS DOMINATED A GOOD DEAL OF THE SKY IN SOUTHEAST IDAHO THIS AFTERNOON BUT THE LATEST SATELLITE IMAGERY SHOWS SOME AREAS BREAKING OUT IN THE SOUTHERN SAWTOOTH AND CARIBOU FOREST AREA. THAT SURFACE HEATING COULD BRING THUNDERSTORMS BACK TO LIFE YET THIS EVENING. BY THURSDAY MORNING...THE LOW PRESSURE DISTURBANCE MOVES EAST OF THE STATE. ISOLATED SHOWERS OR THUNDERSTORMS MAY DEVELOP DURING THE AFTERNOON NEAR THE MONTANA BORDER. STRONG UPPER LEVEL WINDS CROSSING NORTHERN IDAHO WILL BRING GUSTY AFTERNOON WINDS UP TO 30 MPH IN THE MIDDLE SNAKE AND RAFT RIVER AREA. AVERAGE RELATIVE HUMIDITY MAY BE VERY CLOSE TO 15 PERCENT. THIS WILL BE EVALUATED AGAIN TONIGHT FOR POSSIBLE RED FLAG CONDITIONS. THE MONSOON MOISTURE MAKES A PUSH INTO IDAHO SUNDAY EVENING THROUGH WEDNESDAY. INCREASED LIGHTNING ACTIVITY IS EXPECTED BUT LOCATION IS STILL DIFFICULT TO PINPOINT. RS && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 21, 9:20 AM MDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 920 AM MDT WED JUL 21 2010 IDZ017>025-031-032-221300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 920 AM MDT WED JUL 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS IS POSSIBLE FROM ARCO TO ISLAND PARK AND SOUTH THROUGH DRIGGS THIS AFTERNOON AS A PACIFIC TROUGH ADVANCES INTO THE REGION. ELEVATED MOISTURE LEVELS SHOULD HELP TO PRODUCE HEAVY DOWNPOURS WITH THUNDERSTORMS SOUTH OF DRIGGS TO BEAR LAKE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE AN INCREASE IN THE CHANCE FOR THUNDERSTORMS SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Jul 21, 10:53 AM MDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 1053 AM MDT WED JUL 21 2010 IDZ019-020-023-211745- TETON ID-BONNEVILLE ID-MADISON ID- 1053 AM MDT WED JUL 21 2010 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN MADISON COUNTY IN SOUTHEAST IDAHO EASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO SOUTHERN TETON COUNTY IN SOUTHEAST IDAHO UNTIL 1145 AM MDT AT 1054 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORMS 8 MILES WEST OF SWAN VALLEY..MOVING NORTHEAST AT 40 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SWAN VALLEY... IRWIN AND PALISADES... VICTOR... DRIGGS... LAT...LON 4318 11138 4352 11180 4384 11104 4338 11104 TIME...MOT...LOC 1653Z 236DEG 35KT 4342 11148 HATTINGS
Special weather statement, Jul 21, 10:58 AM MDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
1058 AM MDT WED JUL 21 2010
IDZ020-021-023-211815-
JEFFERSON ID-BONNEVILLE ID-BINGHAM ID-MADISON ID-
1058 AM MDT WED JUL 21 2010
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN MADISON COUNTY IN SOUTHEAST IDAHO
CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
NORTH CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
UNTIL 1215 PM MDT
AT 1054 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS NEAR ROSE..MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FIRTH...
SHELLEY AND GOSHEN...
IDAHO FALLS...
AMMON...
IONA...
UCON...
RIGBY...
LORENZO...
LAT...LON 4314 11237 4333 11256 4385 11171 4373 11161
4363 11161 4362 11153 4350 11144
TIME...MOT...LOC 1658Z 237DEG 32KT 4330 11235
HATTINGSSpecial weather statement, Jul 21, 12:17 PM MDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 1217 PM MDT WED JUL 21 2010 IDZ019-020-023-211930- JEFFERSON ID-TETON ID-FREMONT ID-BONNEVILLE ID-MADISON ID- 1217 PM MDT WED JUL 21 2010 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN FREMONT COUNTY IN EASTERN IDAHO SOUTHEASTERN MADISON COUNTY IN SOUTHEAST IDAHO NORTH CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO TETON COUNTY IN SOUTHEAST IDAHO SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO UNTIL 130 PM MDT AT 1218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR POPLAR..MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HERBERT... CLEMENTSVILLE... DRIGGS... FELT AND TETONIA... JUDKINS... LAT...LON 4342 11173 4364 11193 4410 11110 4366 11104 TIME...MOT...LOC 1816Z 235DEG 29KT 4358 11172 HATTINGS
Special weather statement, Jul 21, 2:42 PM MDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
242 PM MDT WED JUL 21 2010
IDZ025-212130-
BEAR LAKE ID-FRANKLIN ID-
242 PM MDT WED JUL 21 2010
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN FRANKLIN COUNTY IN SOUTHEAST IDAHO
NORTHERN BEAR LAKE COUNTY IN SOUTHEAST IDAHO
UNTIL 330 PM MDT
AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF MONTPELIER..MOVING NORTHEAST AT
40 MPH.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MONTPELIER...
GEORGETOWN...
LAT...LON 4223 11153 4238 11165 4259 11122 4258 11121
4255 11121 4249 11124 4247 11122 4247 11116
4248 11114 4239 11107
TIME...MOT...LOC 2042Z 238DEG 37KT 4237 11145
HATTINGSSpecial weather statement, Jul 21, 4:32 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 432 PM MDT WED JUL 21 2010 IDZ019-023-212330- TETON ID-BONNEVILLE ID-BINGHAM ID- 432 PM MDT WED JUL 21 2010 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO EASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO SOUTHEASTERN TETON COUNTY IN SOUTHEAST IDAHO UNTIL 530 PM MDT AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES SOUTH OF BONE..MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RURAL EASTERN BINGHAM COUNTY... RURAL SOUTHERN BONNEVILLE COUNTY... RURAL CENTRAL BONNEVILLE COUNTY... RURAL SOUTHEASTERN TETON COUNTY... LAT...LON 4368 11106 4322 11106 4302 11175 4314 11190 TIME...MOT...LOC 2231Z 235DEG 14KT 4314 11170 TW
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 9:23 AM MDT | Special Weather Statement | PIH | Bear Lake, Caribou | 67 min |
| Jul 21, 10:01 AM MDT | Special Weather Statement | PIH | Bingham | 74 min |
| Jul 21, 10:22 AM MDT | Special Weather Statement | PIH | Teton | 38 min |
| Jul 21, 10:53 AM MDT | Special Weather Statement | PIH | Bonneville, Teton | 52 min |
| Jul 21, 10:58 AM MDT | Special Weather Statement | PIH | Bingham | 77 min |
| Jul 21, 12:17 PM MDT | Special Weather Statement | PIH | Madison, Teton | 73 min |
| Jul 21, 2:42 PM MDT | Special Weather Statement | PIH | Bear Lake | 48 min |
| Jul 21, 4:32 PM MDT | Special Weather Statement | PIH | Bonneville | 58 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.